Australia's Acting Chief Medical Officer Michael Kidd has confirmed authorities are investigating a "probable" case of a rare clotting disorder in an Australian man who received the AstraZeneca vaccine.
Professor Kidd said the matter was being taken "very seriously" and was being investigated by the Therapeutic Goods Administration (TGA).
The TGA's vaccine safety investigation group will meet tomorrow and will seek to determine whether the disorder is linked to the AstraZeneca vaccine.
The blood clots were recorded in a 44-year-old man who is now being treated in Melbourne's Box Hill Hospital.
The man received the AstraZeneca vaccine on or around March 22 and was admitted to hospital with serious thrombosis and a low platelet count.
"He had low platelets, but he had clots in his liver, in his spleen and in his gut in general," Coronacast host Dr Norman Swan told ABC News.
"So, he fits the description of vaccine-induced pro-thrombotic thrombocytopenia. He fits the case description."